Learn how to use Mayo Clinic Connect
Request an Appointment
I’m losing hearing in my right ear after my radiation treatment. Has anybody ever experienced this side effect and am I destined to lose all my hearing in my right ear?
I see that @alpaca responded to your question elsewhere that chemo (Cisplatin) can cause hearing loss and sometimes radiation too if given very near the ear. @gaybinator posted this cautionary tale about her husband's hearing loss, which they originally thought was due to cancer treatments. Turns out it wasn't. Read more here:
– Hearing Loss https://connect.mayoclinic.org/discussion/hearing-loss-2/
Ross, did you get radiation close to your ear? Did you tell your radiation oncologist about the loss of hearing? What did they say?
I don't think you will lose all hearing Ross but I do have one friend who needs hearing aids after radiation without chemo. Time to talk to your team about it. And you are badly burnt by the rads. I remember my burnt skin rubbing off about two weeks after I finished treatment. Good luck to you.
Jump to this post
The surgery slightly rearranged my ear and hearing canal. I see an ENT after Christmas at Mayo so we will hopefully learn more about how it started and how extensive it is. My tumor was just under my right ear lobe. Radiation doctor hasn’t heard yet.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In